Texas, 2007

Funnel Cloud in Texas, July 7, 2007

July 7, 2007 · NWS HGX · 1 event in 1 county or zone

A few southwest to northeast boundaries aligned themselves along southeastern Texas which, once daily heating flared up showers and storms, provided a focus for training rain episodes.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS HGX wrote it up.

A few southwest to northeast boundaries aligned themselves along southeastern Texas which, once daily heating flared up showers and storms, provided a focus for training rain episodes.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Jul 7, 1:39 PM CST, 3 hours 11 minutes earlier.

Area forecast discussion, Jul 7, 1:39 PM CST, 3 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
239 PM CDT SAT JUL 7 2007

.DISCUSSION...
SO FAR SO GOOD AS FOR RAINFALL FOR TODAY...NONE. RIGHT NOW THERE
ARE ONLY TWO CONCERNS FOR HEAVY RAINFALL POTENTIAL. THE FIRST
LOOKS TO BE ANY STORMS THAT DEVELOP ALONG THE SEA BREEZE THIS
AFTERNOON AND THE SECOND IS CURRENT CONVECTION BETWEEN VICTORIA
AND CORPUS CHRISTI. THIS CONVECTION IS SLOWLY MOVING TOWARDS
JACKSON AND MATAGORDA COUNTIES WHICH SURELY DONT NEED ANY MORE
RAINFALL. SO WITH THE ANTICIPATION OF THIS CONVECTION AND SEA
BREEZE CONVECTION DECIDED TO TRIM OUT COLORADO...AUSTIN...WALLER
AND MONTGOMERY FROM THE FF WATCH AND WILL EXTEND THE WATCH FOR
MAINLY THE COASTAL COUNTIES UNTIL 8PM. THESE HAVE BEEN THE
HARDEST HIT AREAS ANYWAY AND CANNOT HANDLE MUCH MORE THAN AN INCH
OF RAINFALL. PLUS THE AREA STILL HAS 2 INCHES OR MORE OF PRECIP
WATER FOR CONVECTION TO WORK WITH WHICH SHOULD TRANSLATE INTO A
GOOD INCH AN HOUR RAIN RATES.

OTHERWISE...CONVECTION FOR THE REST OF THE EVENING LOOKS DOUBTFUL
ELSEWHERE. THE FORECAST WILL KEEP A SLIGHT CHANCE FOR OVERNIGHT
EXCEPT FOR THE COASTAL AREAS WHERE 40 PERCENT CHANCES ARE PLACED
FOR ANY ONGOING CONVECTION AFTER 00Z.

SFC ANALYSIS STILL SHOWS A WEAK SFC TROUGH RUNNING THROUGH SE TX
BUT CONVERGENCE REMAIN WEAK. LOW LEVEL WIND FIELDS REMAIN VEERED
FROM THE WEST SO OTHER THAN THE COAST...THUNDERSTORM CHANCES LOOK
SMALL. ALOFT...PESKY UPPER LEVEL LOW HAS SHIFTED TOWARDS MS AND
AL WHERE THEY CAN REALLY USE THE RAIN. RIDGING ALOFT OVER THE
GULF HAS EDGED CLOSER TO THE TX COAST BUT IS NOT EXPECTED TO BE
MUCH OF A FACTOR FOR THE COMING DAYS. STRONG UPPER LEVEL RIDGE
REMAINS OUT WEST OF THE ROCKIES BUT THE WEAKNESS IN THE RIDGE
OVER THE SOUTHERN PLAINS LOOKS TO CONTINUE. ANOTHER SHORTWAVE
TROUGH CONTINUES TO DIG INTO THE SOUTHERN PLAINS AND LINGERS
EARLY NEXT WEEK. ANOTHER SHORTWAVE COULD ENTER THE SYSTEM ON TUE
WHICH WILL HELP KEEP THE TROUGH IN PLACE. THE WEAKNESS IN THE
RIDGE FINALLY ERODES LATE NEXT WEEK WITH STRONGER NW FLOW ALOFT
WHICH DEVELOPS THU INTO FRI. THE FORECAST FOR THE COMING WEEK
FOLLOWS CLIMATOLOGICAL NORMALS FOR RAIN CHANCES WHICH ARE
TYPICALLY 20-30 PERCENT MAINLY IN THE AFTERNOON. MIN TEMPS WILL
REMAIN IN THE 75F- 79F RANGE WITH MAX TEMPS IN THE LOWER 90S.

OVERPECK

&&

.MARINE...
THERE ARE NO MAJOR ISSUES FOR THE MARINE FORECAST ANTICIPATED IN
THIS AFTERNOONS FORECAST PACKAGE. WIND SPEEDS AT BUOY 42035 AND
BUOY 42019 HAVE FALLEN UNDER 10 KNOTS THIS AFTERNOON. THE NEW
COASTAL WATERS FORECAST WILL GENERALLY SHOW WINDS FOR THE NEXT SIX
DAYS AROUND 10 KNOTS OR LESS DURING THE DAY AND 10 TO 15 KNOTS
DURING THE NIGHT WITH SEAS BETWEEN 2 AND 4 FEET. WINDS ARE STILL
EXPECTED TO BECOME MORE SOUTH AND SOUTHEAST TONIGHT AND SUNDAY BUT
REMAIN UNDER CAUTION LEVELS. AS USUAL...WINDS AND SEAS WILL BE
HIGHER IN AND NEAR SHOWERS AND THUNDERSTORMS.  42
&&

.AVIATION...
AS OF EARLY THIS AFTERNOON...SHRA/TSRA ARE DOING THERE BEST TO
DEVELOP AROUND THE MATAGORDA BAY AREA. WITH NOT A LOT OF CLOUD COVER
AROUND SOUTHEAST TEXAS THIS AFTERNOON AND WITH TEMPERATURES STILL ON
THE RISE...SHRA/TSRA DEVELOPMENT IS STILL ANTICIPATED. 18Z TAFS HAVE
THE STARING TIME GUESSED TO BE AROUND 20Z WITH EVERYTHING QUIETING
DOWN BY AROUND 02Z. DEVELOPING COMPLEX TO OUR SOUTHWEST SHOULD SEND
SOME CLOUDS AND POSSIBLE PRECIP THIS WAY THIS EVENING...BUT IT IS
TOO EARLY TO TELL WHERE THIS MAY LINE UP. PATCHY IFR/LIFR CONDITIONS
(FOR LOW CEILINGS/FOG) MAY DEVELOP TONIGHT.  42

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      74  91  75  92  75 /  20  30  20  30  10
HOUSTON (IAH)              75  90  76  91  76 /  30  30  20  30  10
GALVESTON (GLS)            79  87  80  88  80 /  20  20  10  20  10

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH UNTIL 8 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: BRAZORIA...CHAMBERS...FORT BEND...GALVESTON...
     HARRIS...JACKSON...LIBERTY...MATAGORDA...WHARTON.

GM...NONE.
&&

DISCUSSION...39
AVIATION/MARINE...42
Hazardous weather outlook, Jul 7, 1:46 PM CST, 3 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
246 PM CDT SAT JUL 7 2007

GMZ330-335-TXZ163-164-176>179-195>200-210>214-226-227-235>238-
082000-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-
MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-
TRINITY-WALKER-WALLER-WASHINGTON-WHARTON-
246 PM CDT SAT JUL 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SHOWERS AND THUNDERSTORMS IN SOUTH AND CENTRAL TEXAS ARE EXPECTED
TO EXPAND EASTWARD AND INTO THE REGION THIS AFTERNOON AND
EVENIGN. AREAS OF SOUTHEAST TEXAS COULD SEE WIDESPREAD 1/2 TO 1
INCH RAINFALL ACCUMULATIONS...WITH HIGHER AMOUNTS WHERE TRAINING
STORMS OCCUR. THOUGH IT IS STILL A BIT TOO EARLY TO TELL...IT
APPEARS LOCATIONS ALONG THE INTERSTATE 10 CORRIDOR SHOULD SEE THE
HEAVIEST RAINFALL. SINCE THE SOUTHERN PART OF SOUTHEAST TEXAS HAS
SEEN COPIOUS AMOUNTS OF RAINFALL WITHIN THE PAST SEVERAL WEEKS
AND THE GROUND IS SATURATED...A FLASH FLOOD WATCH HAS BEEN POSTED
FOR AREAS SOUTH OF A LINE FROM CLEVELAND IN LIBERTY COUNTY TO
EDNA IN JACKSON COUNTY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON FOR ANY FLOODING
REPORTS.

The radar

The Houston radar (KHGX), 28 km away, was scanning. The volume nearest the first event began at 22:47 UTC.

Open the radar archive at this moment

Event by event

1 funnel cloud. Local standard time, as filed.

Funnel Cloud, Harris

When
July 7, 4:50 PM CST to 4:55 PM CST
Where
Harris County, Pasadena
Reported by
Public
Coordinates
29.700, -95.200

What these are

Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, July 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 51879.